Advertisement

Computational Analysis of a Single Server Queue with Batch Markovian Arrival and Exponential Single Working Vacation

  • A. D. Banik
  • Souvik Ghosh
  • Debasis Basu
Conference paper
Part of the Springer Proceedings in Mathematics & Statistics book series (PROMS, volume 225)

Abstract

In this paper, an infinite buffer queue with a single server and non-renewal batch arrival is studied. The service discipline is considered as exhaustive type under single exponential working vacation policy. Further, both the service times during the working vacation and normal busy period are assumed to be generally distributed random variables. It is also assumed that the service times and the arrival process are independent of each others. Moreover, it is accepted that at the end of an exponentially distributed working vacation, the first customer in the front of the queue is likely to receive service rate as per normal busy period service rate irrespective of received service in the working vacation period as the server shifts from working vacation mode to normal period mode. The system-length distributions at different epochs, such as post-departure and arbitrary epoch are obtained. The RG-factorization technique is applied to obtain the distribution of the system length at post-departure epoch. Henceforth, the system-length distribution at arbitrary epoch is determined by supplementary variable technique along with some simple algebraic manipulations. Some useful performance measures to be particular the mean system length of the model and the mean waiting time of an arbitrary customer in the system is discussed in the numerical section. Finally, some numerical results are presented for the model, in the form of the table and graphs. A possible application of the model in communication network is outlined in the paper.

Keywords

Infinite buffer queue Batch Markovian arrival process Single working vacation Single server RG factorization 

References

  1. 1.
    Lucantoni, D.M., Meier-Hellstern, K.S., Neuts, M.F.: A single-server queue with server vacations and a class of non-renewal arrival processes. Adv. Appl. Probab. 676–705 (1990)Google Scholar
  2. 2.
    Lucantoni, D.M.: New results on the single server queue with a batch Markovian arrival process. Commun. Stat. Stoch. Models 7, 1–46 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Neuts, M.F.: A versatile Markovian point process. J. Appl. Probab. 764–779 (1979)Google Scholar
  4. 4.
    Ramaswami, V.: The \(N\)/\(G\)/\(1\) queue and its detailed analysis. Adv. Appl. Probab. 222–261 (1980)Google Scholar
  5. 5.
    Servi, L.D., Finn, S.G.: \(M/M/1\) queues with working vacations \((M/M/1/WV)\). Perform. Eval. 50, 41–52 (2002)CrossRefGoogle Scholar
  6. 6.
    Li, J.H., Liu, W.Q., Tian, N.S.: Steady-state analysis of a discrete-time batch arrival queue with working vacations. Perform. Eval. 67, 897–912 (2010)Google Scholar
  7. 7.
    Gao, S., Liu, Z.: Performance analysis of a discrete-time \(Geo^{X}/G/1\) queue with single working vacation. World Acad. Sci. Eng. Technol. 56, 1162–1170 (2011)Google Scholar
  8. 8.
    Chae, K.C., Lim, D.E., Yang, W.S.: The GI/M/1 queue and the \(GI/Geo/1\) queue both with single working vacation. Perform. Eval. 66, 356–367 (2009)CrossRefGoogle Scholar
  9. 9.
    Banik, A.D.: Analysis of single working vacation in \(GI/M/1/N\) and \(GI/M/1/\infty \) queueing systems. Int. J. Oper. Res. 7, 314–333 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Li, J., Tian, N.: Performance analysis of a \(GI/M/1\) queue with single working vacation. Appl. Math. Comput. 217, 4960–4971 (2011)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Banik, A.D.: Stationary analysis of a \(BMAP/R/1\) queue with \(R\)-type multiple working vacations. Commun. Stat.-Simul. Comput. 46, 1035–1061 (2017)Google Scholar
  12. 12.
    Li, Q.L.: Constructive Computation in Stochastic Models with Applications: The \(RG\)-Factorizations. Springer Science & Business Media (2011)Google Scholar
  13. 13.
    Yin, F., Jiang, C., Deng, R., Yuan, J.: Grid resource management policies for load-balancing and energy-saving by vacation queuing theory. Comput. Electr. Eng. 35, 966–979 (2009)CrossRefzbMATHGoogle Scholar
  14. 14.
    Neuts, M.F.: Matrix-Geometric Solutions in Stochastic Models: An Algorithmic Approach. Johns Hopkins University, Baltimore (1981)Google Scholar

Copyright information

© Springer Nature Singapore Pte Ltd. 2018

Authors and Affiliations

  1. 1.School of Basic SciencesIndian Institute of Technology BhubaneswarBhubaneswarIndia
  2. 2.School of InfrastructureIndian Institute of Technology BhubaneswarBhubaneswarIndia

Personalised recommendations